MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQF7588
Medical Device Problem Codes Device Packaging Compromised (2916); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an angioplasty procedure, a hole was found in the inner packaging sleeve.Another balloon was used to perform the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was not returned, however one electronic photo was provided for review.Although a tear can be seen in the provided photo, it is unknown if a breach of the sterile barrier occurred as it cannot be verified if the sleeve shown has been opened.Additionally, the outer packaging is not visible, and cannot be reviewed for similar damage.Therefore, the investigation can be confirmed for a hole in the inner packaging sleeve.However, the investigation remains inconclusive for a breach of sterile barrier.It is unlikely that the root cause is manufacturing related as all packaged product manufactured is 100% verified for package integrity prior to shipment per spec.It is possible that shipping/handling or user related issues in opening the product packaging contributed to the event.However, the definitive root cause for the identified hole in the packaging sleeve could not be determined based upon the available information.Labeling review: the current instructions for use (ifu) states: warnings: contents supplied sterile using ethylene oxide (eo).Non-pyrogenic.Do not use if sterile barrier is opened or damaged.Single patient use only.Do not reuse, reprocess or re-sterilize.Precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.
 
Event or Problem Description

Brand Name
CONQUEST 40 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7121576
Report Number2020394-2017-01758
Device Sequence Number2036790
Product Code LIT
UDI-Device Identifier00801741060571
UDI-Public(01)00801741060571
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberCQF7588
Device Catalogue NumberCQF7588
Device Lot NumberREBX0481
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1